MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIDEOARTHROSCOPE HD 4MM X 30 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)

SMITH & NEPHEW, INC. VIDEOARTHROSCOPE HD 4MM X 30 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Model Number 72202961
Medical Device Problem Code Optical Obstruction (3002)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that upon checking the camera system before an arthroscopy procedure, it was noticed that the picture was not clear, it was black when looking through the videoarthroscope which appears damaged.The procedure was completed using a competitor device with a delay shorter than 30 minutes.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.No product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found: prior to each use, inspect the device to ensure it is functioning properly and not damaged.Do not use a damaged device.To avoid fogging during surgery, the rear portion of the scope must be entirely free of moisture before attachment to either the camera head or camera coupler.Caution must be taken to dry-out mating portions of both the scope and camera head; otherwise trapped moisture may condense on glass surfaces, blurring the image.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
VIDEOARTHROSCOPE HD 4MM X 30 DEG
Common Device Name
NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10865845
Report Number3003604053-2020-00150
Device Sequence Number2799490
Product Code EOB
UDI-Device Identifier00885554024159
UDI-Public00885554024159
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202961
Device Catalogue Number72202961
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;